In Support of n-Correlation
- 213 Downloads
In this paper we examine n-correlation for either the eigenvalues of a unitary group of random matrices or for the zeros of a unitary family of L-functions in the important situation when the correlations are detected via test functions whose Fourier transforms have limited support. This problem first came to light in the work of Rudnick and Sarnak in their study of the n-correlation of zeros of a fairly general automorphic L-function. They solved the simplest instance of this problem when the total support was most severely limited, but had to work extremely hard to show their result matched random matrix theory in the appropriate limit. This is because they were comparing their result to the familiar determinantal expressions for n-correlation that arise naturally in random matrix theory. In this paper we deal with arbitrary support and show that there is another expression for the n-correlation of eigenvalues that translates easily into the number theory case and allows for immediate identification of which terms survive the restrictions placed on the support of the test function.
KeywordsCharacteristic Polynomial CoSn Random Matrix Theory Total Support Large Sieve
Unable to display preview. Download preview PDF.
- BoKe.Bogomolny, E.B., Keating, J.P.: Random matrix theory and the Riemann zeros. II. n-point correlations. Nonlinearity 9(4) 911–935 (1996)Google Scholar
- CLLR.Vorrapan, C., Lee, Y., Liu, S.-C., Radziwill, M.: Simple zeros of primitive Dirichlet L-functions and the asymptotic large sieve. Q. J. Math. 65(1):63–87 (2014)Google Scholar
- CFS.Conrey, J.B., Forrester, P.J., Snaith, N.C.: Averages of ratios of characteristic polynomials for the compact classical groups. Int. Math. Res. Not. 2005(7), 397–431 (2005)Google Scholar
- Meh.Mehta M.L.: Random matrices. Third edition. Pure and Applied Mathematics (Amsterdam) 142. Elsevier/Academic Press, Amsterdam (2004)Google Scholar
- Mon.Montgomery, H.L.: The pair correlation of zeros of the zeta function. Analytic number theory. In: Proceedings of Symposium in Pure Mathematics, Vol. XXIV, St. Louis University, St. Louis, 1972, pp. 181–193. American Mathematical Society, Providence (1973)Google Scholar